Alert archive / Washington / River Flood Warnings in 2012
River Flood Warning 1, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Jan 4, 2012, 5:40 PM PST for Mason County, Washington. It took effect at Jan 4, 2012, 8:17 PM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2012, 5:40 PM PST (01:40 UTC)
- In effect from
- Jan 4, 2012, 8:17 PM PST
- Expired
- Jan 5, 2012, 4:28 PM PST
- In force
- 20 hr
- Issued by
- NWS Seattle, WA
- Flood severity
- Minor
County Mason County, WA
The radar
The Langley Hill radar (KLGX), 74 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skokomish River near Potlatch (SRPW1). The gauge peaked at 16.89 ft at Jan 5, 2012, 1:00 AM PST.
- Action stage
- 15 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
805 WGUS46 KSEW 050140 FLWSEW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SEATTLE WA 540 PM PST WED JAN 4 2012 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 2 A FRONT BROUGHT HEAVY RAIN EARLIER TODAY TO THE OLYMPIC PENINSULA WITH SNOW LEVELS ABOVE 6000 FEET. THE STORM HAS DROPPED AROUND ONE TO THREE INCHES OF RAIN OVER THE SKOKOMISH RIVER BASIN IN THE LAST TWELVE HOURS OR SO. THE HEAVIEST RAIN HAS ENDED AND SHOWERS WILL DECREASE TONIGHT. THE EARLIER HEAVY RAINFALL IS ENOUGH TO DRIVE THE SKOKOMISH RIVER ABOVE FLOOD STAGE LATER THIS EVENING. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. THE FLOOD WATCH AND FLOOD ADVISORY FOR THE SKOKOMISH RIVER HAVE BEEN CANCELED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-051040- /O.NEW.KSEW.FL.W.0001.120105T0417Z-120105T2110Z/ /SRPW1.1.ER.120105T0417Z.120105T0600Z.120105T1210Z.NO/ 540 PM PST WED JAN 4 2012 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE SKOKOMISH RIVER NEAR POTLATCH * UNTIL THURSDAY AFTERNOON. * AT 5:15 PM WEDNESDAY THE STAGE WAS 15.9 FEET. * FLOOD STAGE IS 16.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 8 PM WEDNESDAY AND CREST NEAR 16.8 FEET AROUND 10 PM WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD. $$ WEATHER.GOV/SEATTLE
3 follow-up statements
043
WGUS86 KSEW 051020
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
220 AM PST THU JAN 5 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 4
OLYMPIC PENINSULA REGION
HEAVY RAIN OVER THE SOUTH SLOPES OF THE OLYMPICS ON WEDNESDAY DROVE
THE SKOKOMISH RIVER ABOVE FLOOD STAGE WEDNESDAY EVENING.
PRECIPITATION OVER THE AREA TODAY WILL BE INTERMITTENT AND THE SNOW
LEVELS HAVE LOWERED TO 2500 FEET. THIS WILL ALLOW THE SKOKOMISH TO
RECEDE THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC045-051920-
/O.EXT.KSEW.FL.W.0001.000000T0000Z-120106T0400Z/
/SRPW1.1.ER.120105T0639Z.120105T1200Z.120105T1900Z.NO/
220 AM PST THU JAN 5 2012
...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL THIS EVENING.
* AT 1:45 AM THURSDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 16.8
FEET
AROUND 4 AM THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
THIS MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
$$
WEATHER.GOV/SEATTLE650
WGUS86 KSEW 051907
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1107 AM PST THU JAN 5 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 5
OLYMPIC PENINSULA REGION
THE SKOKOMISH RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE
THIS AFTERNOON. THE WARNING WILL CONTINUE UNTIL THE FLOOD
WAVES HAS MOVED DOWNSTREAM AND OUT OF THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC045-060200-
/O.EXT.KSEW.FL.W.0001.000000T0000Z-120106T0200Z/
/SRPW1.1.ER.120105T0639Z.120105T1215Z.120105T2007Z.NO/
1107 AM PST THU JAN 5 2012
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL THIS EVENING.
* AT 10:45 AM THURSDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER CRESTED AT 16.9 FEET AT 4 AM THURSDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE EARLY THIS AFTERNOON.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
$$
WEATHER.GOV/SEATTLE410
WGUS86 KSEW 060028
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
428 PM PST THU JAN 5 2012
...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 6
OLYMPIC PENINSULA REGION
THE SKOKOMISH RIVER FELL BELOW FLOOD STAGE LATE THIS
MORNING AND WILL CONTINUE TO RECEDE TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC045-060058-
/O.CAN.KSEW.FL.W.0001.000000T0000Z-120106T0200Z/
/SRPW1.1.ER.120105T0639Z.120105T1215Z.120105T1809Z.NO/
428 PM PST THU JAN 5 2012
THE FLOOD WARNING HAS ENDED FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* AT 3:45 PM THURSDAY THE STAGE WAS 16.1 FEET.
* FLOOD STAGE IS 16.5 FEET.
* FELL BELOW FLOOD STAGE LATE THIS MORNING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE 10:09 AM THURSDAY LATE
THIS MORNING AND WILL CONTINUE TO FALL.
* IMPACT...AT 15.0 FEET...THE SKOKOMISH RIVER WILL LOCALLY SPILL
OVER ITS BANKS INTO LOW AREAS OF THE SKOKOMISH VALLEY.
$$
WEATHER.GOV/SEATTLEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Jan 4, 3:30 PM PST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 4, 3:30 PM PST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 PM PST WED JAN 4 2012
.SYNOPSIS...RAIN WILL TRANSITION TO SHOWERS AS THE FRONT MOVES INTO
EASTERN WASHINGTON THIS EVENING. WESTERLY FLOW AND WEAK UPPER LEVEL
TROUGHING WILL PRODUCE SHOWERS...MAINLY IN THE MOUNTAINS...THROUGH
THURSDAY. A WEAK SHORT WAVE TROUGH MAY CLIP THE COAST FRIDAY AND
FRIDAY NIGHT. A WEAK RIDGE WILL PROVIDE DRY WEATHER THIS WEEKEND.
ANOTHER COLD FRONT WILL ARRIVE LATE SUNDAY NIGHT.
&&
.SHORT TERM...LITTLE CHANGES WERE MADE FROM THE PREVIOUS FORECAST. A
COLD FRONT WILL PASS THROUGH THE INTERIOR OF WESTERN WA EARLY THIS
EVENING WITH STEADY RAIN TURNING OVER TO SHOWERS. EXPECT WINDY
CONDITIONS AS ONSHORE FLOW INCREASES BEHIND THE FRONT. BRIEF HIGH
WIND WAS RECORDED AT HOQUIAM BUT LOOKS LIKE THE WINDS HAVE EASED
SINCE. THE NORTH INTERIOR MAY SEE HIGH WIND FOR A FEW MORE HOURS AND
WILL KEEP THE WIND ADVISORIES GOING AS PLANNED.
THE SNOW LEVEL WILL GRADUALLY LOWER TONIGHT TO AROUND 4000 FT...THEN
LOWER FURTHER ON THU TO 2000 FT. MODELS SHOW 4-10 INCHES OF NEW SNOW
IN THE NORTH CASCADES THROUGH THU AFTERNOON AND THEREFORE WILL ISSUE
A WINTER WEATHER ADVISORY. LESSER AMOUNTS ARE FORECAST FOR THE
CENTRAL CASCADES WITH JUST A FEW INCHES POSSIBLE AT STEVENS AND
SNOQUALMIE PASSES.
OTHERWISE THE REST OF THE REGION WILL SEE SCATTERED SHOWERS ON THU
WITH ONSHORE FLOW AND WEAK RIPPLES ALOFT. SHOWERS WILL DECREASE THU
NIGHT AS A WEAK UPPER LEVEL RIDGE BUILDS INLAND.
THE FORECAST FOR FRIDAY/FRI NIGHT IS A LITTLE TRICKY. MODELS SHOW A
WEAK SHORT WAVE TROUGH CLIPPING THE AREA...WHICH MAY BRING A FEW
SHOWERS TO THE AREA. HOWEVER THE EURO TAKES THIS FEATURE A BIT
FARTHER SOUTH WITH MAINLY DRY CONDITIONS. WILL KEEP A BLEND FOR NOW
WITH SHOWERS MAINLY AFFECTING THE COAST AND MOUNTAINS. POPS ARE
LIMITED TO 20-30 PERCENT. 33
.LONG TERM...AN UPPER LEVEL RIDGE WILL BRING DRY WEATHER TO THE PAC
NW THIS WEEKEND. THE RIDGE LOOKS DIRTY WITH A COLD FRONT OVER B.C.
SO SUNBREAKS WILL BE LIMITED AND WILL STICK WITH MOSTLY CLOUDY
CONDITIONS. THIS FRONT WILL WEAKEN AS IT SLIDES SE INTO WESTERN WA
LATE SUNDAY NIGHT. HIGH PRESSURE WILL AGAIN BUILD OVER THE THE
REGION EARLY NEXT WEEK FOR DRY AND COOL CONDITIONS. 33
&&
.HYDROLOGY...A FLOOD ADVISORY IS IN EFFECT FOR THE SKOKOMISH RIVER.
A FLOOD WATCH REMAINS IN EFFECT FOR MASON COUNTY THROUGH THURSDAY
AFTERNOON.
HEAVY RAIN IN THE OLYMPICS WILL FORCE THE SKOKOMISH RIVER TO FLOOD
ADVISORY STAGE THIS EVENING. RAIN WILL TAPER OFF THIS EVENING BUT
THE RIVER MAY CREST RIGHT BELOW FLOOD STAGE. WILL MONITOR CLOSELY.
IF FLOODING DOES OCCUR IT WILL LIKELY BE MINOR.
FLOODING IS UNLIKELY ON ALL OTHER RIVERS IN THE FORECAST AREA FOR
THE NEXT 7 DAYS. 33
&&
.AVIATION...STRONG WESTERLY FLOW ALOFT TONIGHT WILL BECOME
NORTHWESTERLY THURSDAY. AT THE SURFACE STRONG SOUTHEASTERLY FLOW
WILL END THIS EVENING AND BECOME MODERATE ONSHORE TONIGHT. A COLD
FRONT RIGHT AROUND PUGET SOUND AT 4 PM WILL MOVE INTO THE CASCADES
TONIGHT. AIR MASS IS MOIST AND SLIGHTLY UNSTABLE.
TERMINALS ALL HAVE MVFR CEILINGS...LARGELY 1-2K FT...WITH LOCAL IFR
IN MODERATE RAIN. CONDITIONS SHOULD IMPROVE SOMEWHAT THIS EVENING
AFTER THE FRONT IS SAFELY EAST OF THE AREA.
KSEA...DISCUSSION ABOVE APPLIES. WINDS WILL BE SOUTHWESTERLY 10G20
KT THIS EVENING. MODERATE RAIN WILL CHANGE TO SHOWERS TONIGHT. CHB
&&
.MARINE...GALES HAVE ENDED ON THE COAST BUT STILL HAVE A FEW MORE
HOURS TO RUN OVER THE INLAND WATERS. EXTENDED THE GALES OVER THE
EAST ENTRANCE...ADMIRALTY INLET...AND THE NORTHERN INLAND WATERS
UNTIL 6 PM. MODERATE ONSHORE FLOW WILL FOLLOW THE FRONT TONIGHT WITH
SMALL CRAFT ADVISORY STRENGTH WINDS LIKELY OVER ALL WATERS. THESE
WINDS WILL LIKELY LAST THROUGH THE DAY THURSDAY.
THIS SYSTEM WILL GENERATE A LARGE WESTERLY SWELL 20-22 FT THAT WILL
REACH THE COAST THURSDAY AFTERNOON AND CONTINUE THROUGH THURSDAY
NIGHT. HAVE ISSUED A HIGH SURF ADVISORY FOR THIS.
AFTER LIGHT GRADIENTS FRIDAY...WEAK SYSTEMS ARRIVE FRIDAY NIGHT AND
SUNDAY NIGHT. AT THIS TIME NONE OF THESE APPEAR STRONG ENOUGH TO
PRODUCE GALES...THOUGH SMALL CRAFT ADVISORY WINDS ARE LIKELY AT
TIMES. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING FOR THE
NORTH INTERIOR.
FLOOD WATCH IN EFFECT UNTIL 4 PM PST THURSDAY FOR MASON COUNTY.
WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THURSDAY FOR
THE NORTH CASCADES.
HIGH SURF ADVISORY IN EFFECT FOR THE NORTH AND CENTRAL COAST
FROM FROM 10 AM THURSDAY TO 4 AM PST FRIDAY.
PZ...GALE WARNING EAST ENTRANCE...ADMIRALTY INLET...AND NORTHERN
INLAND WATERS.
SMALL CRAFT ADVISORY ALL OTHER WATERS...AND AREAS ABOVE AS WELL
AFTER 6 PM TONIGHT.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:27 PM PST | Small Craft Advisory | SEW | 28 hr | |
| Jan 5, 2:55 AM PST | Small Craft Advisory for Hazardous Seas | SEW | 39 hr | |
| Jan 5, 7:21 AM PST | Gale Warning | SEW | 3 hr | |
| Jan 5, 7:21 AM PST | Small Craft Advisory | SEW | 18 hr |
Nearby
River Flood Warnings in Washington, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.